Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 308, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2009, 3:58 PM EDT for Carroll County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2009, 3:58 PM EDT (19:58 UTC)
- Expired
- Jun 10, 2009, 4:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Carroll County, GA
The radar
The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 101958 SVRFFC GAC045-102045- /O.NEW.KFFC.SV.W.0308.090610T1958Z-090610T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 358 PM EDT WED JUN 10 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CARROLL COUNTY IN NORTHWEST GEORGIA * UNTIL 445 PM EDT * AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR BOWDON... MOVING SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARROLLTON...ROOPVILLE AND WHITESBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3349 8491 3343 8517 3355 8530 3368 8513 TIME...MOT...LOC 1958Z 316DEG 11KT 3353 8516 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:40 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 10, 3:40 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 PM EDT WED JUN 10 2009 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... AN UPPER DISTURBANCE SPARKED A CLUSTER OF THUNDERSTORMS ACROSS NORTH ALABAMA EARLIER TODAY. THE UPPER ENERGY AND OUTFLOW BOUNDARIES...COUPLED WITH A MOIST AND UNSTABLE AIRMASS IN PLACE HAVE RESULTED IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS NORTH GA THIS AFTERNOON. LATEST SURFACE ANALYSIS SHOWS THE FAR SOUTHERN EDGE OF A LEE SIDE TROUGH NEAR AN AHN TO MCN LINE. AS THE CURRENT LINE OF THUNDERSTORMS ACROSS NORTH GA CONTINUE TO PUSH E-SE...EXPECT THIS TROUGH TO HELP SUPPORT CONTINUED DEVELOPMENT INTO CENTRAL GA AND WELL INTO THE EVENING HOURS. DURING MAX HEATING...A FEW STORMS HAVE PULSED SEVERE WITH A FEW REPORTS OF LARGE HAIL BEING REPORTED SO FAR. EXPECT THIS TREND TO CONTINUE INTO THE EARLY EVENING...BUT ANY SEVERE THREAT SHOULD QUICKLY DIMINISH BY MID EVENING WITH LOSS OF MAX HEATING. A WEAK SURFACE FRONT SETTLING ACROSS THE OHIO/TN VALLEYS TONIGHT... COMBINED WITH AN ACTIVE WESTERLY FLOW ALOFT WILL WARRANT HOLDING ONTO LOW CHANCE POPS FOR MAINLY NORTH GA OVERNIGHT. MODELS ARE IN FAIR AGREEMENT WITH A SURFACE LOW SPINNING UP ALONG THE STALLED BOUNDARY ACROSS THE OHIO/TN VALLEY ON THURSDAY. THIS WILL HOLD THE GREATER RAIN CHANCES NORTH OF THE STATE ON THURSDAY. HOWEVER... EXPECT SCATTERED STORMS TO ONCE AGAIN DEVELOP ALONG OUTFLOWS AND PROPAGATE SOUTHWARD INTO NORTH GA...AND PARTS OF CENTRAL GA THURSDAY AFTERNOON. INSTABILITIES AND LOCATION OF THE MORE FAVORABLE UPPER SUPPORT SUGGEST THE GREATER THREAT FOR STRONG TO SEVERE THUNDERSTORMS WOULD BE ACROSS NORTH GA ONCE AGAIN... BUT THESE STORMS WOULD TRACK E-SE AND COULD PUSH INTO PARTS OF CENTRAL GA DURING MAX HEATING. THE GFS HOLDS THE FRONT NORTH OF THE STATE ON FRIDAY WHILE THE NAM SAGS THE BOUNDARY INTO NORTH GA. EITHER WAY... EXPECT THE FRONT TO BE THE SPARK FOR SCATTERED THUNDERSTORMS TO ONCE AGAIN PUSH INTO OR DEVELOP ACROSS NORTH GA FRIDAY AFTERNOON/EVENING. OTHERWISE... HAVE LEANED TOWARD PERSISTENCE WITH LOWS AND HIGHS THE FIRST TWO PERIODS...THEN STAYED CLOSE TO MAV GUIDANCE REMAINING PERIODS. /39 .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A WEAK FRONTAL BOUNDARY IS STILL ON TRACK TO SAG INTO THE STATE ON SATURDAY AND PROVIDE THE FOCUS FOR SCATTERED AFTERNOON THUNDERSTORMS... MAINLY FOR NORTH AND CENTRAL GA. OTHERWISE MUCH UNCERTAINTY ON PLACEMENT AND STRENGTH OF THIS FRONT...SO EXPECT ISOLATED TO POSSIBLY SCATTERED AFTERNOON AND EVENING CONVECTION EACH DAY. THIS IS ALREADY REFLECTED IN THE EXTENDED PERIODS... SO MADE VERY FEW CHANGES TO THE EXTENDED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 92 69 87 66 / 30 30 20 30 20 ATLANTA 71 88 70 85 68 / 20 20 20 30 20 BLAIRSVILLE 64 82 64 80 62 / 30 40 30 30 30 CARTERSVILLE 66 87 66 85 65 / 30 40 30 30 20 COLUMBUS 72 92 73 90 71 / 10 10 5 20 10 GAINESVILLE 69 86 68 83 67 / 30 40 30 30 30 MACON 70 94 71 93 70 / 10 20 10 20 10 ROME 68 89 69 86 68 / 30 40 30 30 30 PEACHTREE CITY 68 89 68 86 66 / 20 20 10 20 20 VIDALIA 70 95 71 93 71 / 10 20 10 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39
Hazardous weather outlook, Jun 10, 1:10 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 110 PM EDT WED JUN 10 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 115 PM EDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH GEORGIA. .SYNOPSIS... A WEAK PRESSURE PATTERN WILL REMAIN OVER THE SOUTHEAST THROUGH TONIGHT. A SURFACE FRONT WILL CONTINUE ACROSS THE OHIO VALLEY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. FREQUENT LIGHTNING CAN ALSO BE EXPECTED. THE MOST LIKELY LOCATION WILL BE NORTH OF A LINE FROM ATLANTA TO ATHENS THIS AFTERNOON AND EVENING. .DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH GEORGIA THIS AFTERNOON AND EVENING. THIS COMBINED WITH CAPES OF 1500 TO 2000 AND LIFTED INDICES OF -4 TO -8 WILL LEAD TO THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 10, 2:17 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
217 PM EDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM LIGHTNING 5 NE DALTON 34.82N 84.91W
06/10/2009 WHITFIELD GA EMERGENCY MNGR
A HOUSE WAS STRUCK BY LIGHTNING IN THE PLEASANT GROVE
COMMUNITY.
0200 PM LIGHTNING DALTON 34.77N 84.97W
06/10/2009 WHITFIELD GA EMERGENCY MNGR
*** 1 INJ *** ONE PERSON WAS STRUCK BY LIGHTNING IN
DALTON.
&&
JLFLocal storm report, Jun 10, 3:03 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
303 PM EDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL CALHOUN 34.50N 84.95W
06/10/2009 E0.88 INCH GORDON GA COUNTY OFFICIAL
&&
JLFSpecial weather statement, Jun 10, 3:16 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 316 PM EDT WED JUN 10 2009 GAZ041-042-101945- 316 PM EDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN CARROLL AND HARALSON COUNTIES UNTIL 345 PM EDT... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BUCHANAN...MOVING SOUTHEAST AT 15 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 10, 3:29 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 329 PM EDT WED JUN 10 2009 GAZ021-022-032-033-102015- 329 PM EDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...40 MPH WINDS AND EXCESSIVE LIGHTNING IN COBB...FORSYTH...CHEROKEE AND FULTON COUNTIES UNTIL 415 PM EDT... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BUFFINGTON...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUFFINGTON...HICKORY FLAT...SWEAT MOUNTAIN...UNION HILL...MOUNTAIN PARK...FREE HOME...LATHEMTOWN...BIRMINGHAM...DUCKTOWN...HOLBROOK... MILTON...ROSWELL...ALPHARETTA...DREW AND CUMMING.
Special weather statement, Jun 10, 3:45 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 345 PM EDT WED JUN 10 2009 GAZ030-041-102015- 345 PM EDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN HARALSON AND POLK COUNTIES UNTIL 415 PM EDT... AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ESOM HILL...MOVING SOUTHEAST AT 15 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 10, 3:56 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 356 PM EDT WED JUN 10 2009 GAZ034-045-102045- 356 PM EDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DEKALB AND GWINNETT COUNTIES UNTIL 445 PM EDT... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...MOVING SOUTHEAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS AS THEY MOVE ACROSS DEKALB AND GWINNETT COUNTIES THROUGH 445 PM EDT. BRIEF HEAVY DOWNPOURS COULD CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:43 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 27 min |
| Jun 10, 1:51 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Walker, Whitfield | 39 min |
| Jun 10, 2:05 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 40 min |
| Jun 10, 2:24 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 36 min |
| Jun 10, 2:42 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 48 min |
| Jun 10, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Paulding | 43 min |
| Jun 10, 3:08 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 31 min |
| Jun 10, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Henry, Rockdale | 50 min |
| Jun 10, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 51 min |
| Jun 10, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton, Rockdale | 45 min |
| Jun 10, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Newton | 36 min |
| Jun 10, 6:22 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Houston, Peach | 23 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.